Volume 13, issue 2 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On the construction of functorial factorizations for model categories

Tobias Barthel and Emily Riehl

Algebraic & Geometric Topology 13 (2013) 1089–1124
Abstract

We present general techniques for constructing functorial factorizations appropriate for model structures that are not known to be cofibrantly generated. Our methods use “algebraic” characterizations of fibrations to produce factorizations that have the desired lifting properties in a completely categorical fashion. We illustrate these methods in the case of categories enriched, tensored and cotensored in spaces, proving the existence of Hurewicz-type model structures, thereby correcting an error in earlier attempts by others. Examples include the categories of (based) spaces, (based) G–spaces and diagram spectra among others.

Keywords
functorial factorizations, Hurewicz fibrations, algebraic weak factorization systems
Mathematical Subject Classification 2010
Primary: 55U35, 55U40
Secondary: 18A32, 18G55
References
Publication
Received: 10 May 2012
Revised: 29 November 2012
Accepted: 2 December 2012
Published: 17 April 2013
Authors
Tobias Barthel
Department of Mathematics
Harvard University
1 Oxford Street
Cambridge, MA 02138
USA
Emily Riehl
Department of Mathematics
Harvard University
1 Oxford Street
Cambridge, MA 02138
USA
http://www.math.harvard.edu/~eriehl